Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2006, 6:30 AM CST for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 6:30 AM CST (12:30 UTC)
- Expired
- Mar 19, 2006, 7:15 AM CST
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Menard County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:05 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 191231
SVRSJT
TXC267-327-413-435-191315-
/O.NEW.KSJT.SV.W.0013.060319T1230Z-060319T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 AM CST SUN MAR 19 2006
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
MENARD COUNTY IN WEST CENTRAL TEXAS
NORTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS
NORTHEASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 715 AM CST
* AT 629 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTH OF FORT MCKAVETT...OR ABOUT 27 MILES SOUTHWEST OF MENARD...
AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT MCKAVETT BY 640 AM CST
US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST
THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST
LAT...LON 3067 10032 3045 9993 3073 9958 3098 9962
3108 10008
$$1 follow-up statement
000
WWUS54 KSJT 191259
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 AM CST SUN MAR 19 2006
TXC413-435-191305-
/O.CAN.KSJT.SV.W.0013.000000T0000Z-060319T1315Z/
SCHLEICHER TX-SUTTON TX-
655 AM CST SUN MAR 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SUTTON AND SCHLEICHER COUNTIES
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF SCHLEICHER AND SUTTON COUNTIES.
LAT...LON 3074 10011 3057 9976 3075 9949 3091 9950
3094 9962 3107 9964 3108 10008
$$
TXC267-327-191315-
/O.CON.KSJT.SV.W.0013.000000T0000Z-060319T1315Z/
MENARD TX-KIMBLE TX-
655 AM CST SUN MAR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR NORTH CENTRAL KIMBLE AND MENARD COUNTIES...
AT 654 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
LOCATED IN NORTHEASTERN KIMBLE COUNTY ABOUT 18 MILES SOUTHEAST OF
MENARD...AND THE OTHER STORM WAS LOCATED ABOUT 12 MILES NORTHWEST OF
MENARD...AND BOTH STORMS WERE MOVING TO THE NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 700 AM CST
THE INTERSECTION OF US-83 AND HIGHWAY 29 AND MENARD BY 705 AM CST
HEXT BY 715 AM CST
LAT...LON 3074 10011 3057 9976 3075 9949 3091 9950
3094 9962 3107 9964 3108 10008
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:16 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 19, 5:16 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 516 AM CST SUN MAR 19 2006 .AVIATION... CLOUD CEILINGS WILL REMAIN 500 FT OR LESS AT THE ABILENE TERMINAL UNTIL A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS MORNING. OTHERWISE...MAINLY MVFR CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL TEXAS THIS MORNING. VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON WITH SOMEWHAT GUSTY SOUTH WINDS. THE APPROACH OF A STORM SYSTEM FROM THE WEST WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. 21 && .PREV DISCUSSION... (ISSUED 429 AM CST SUN MAR 19 2006) SHORT TERM... WILL BE AN ABBREVIATED FORECAST DISCUSSION DUE TO SEVERE WX OVERNIGHT FOR THE AREA... HAVE ONGOING THUNDERSTORMS FOR THE SOUTHEASTERN AREAS OF THE CWA WITH MORE THUNDERSTORMS EXPECTED TO DEVELOP LATER TODAY AS THE STRONG UPPER LEVEL TROUGH TO THE WEST OF THE AREA OVER MUCH OF THE SOUTHWESTERN U.S. EJECTS TO THE NORTHEAST. EXPECTING ADDITIONAL SHORTWAVES EMBEDDED IN THE FLOW TO ALSO MOVE OVER THE AREA TODAY AND COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE AREA. WE ARE EXPECTING ANOTHER ROUND OF SEVERE WEATHER BEGINNING DURING THE AFTERNOON AND LASTING INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT WITH THIS ACTIVITY. HAVE ALSO INSERTED PATCHY FOG INTO THE FORECAST FOR THIS MORNING AS FOG HAS BEEN REPORTED ACROSS MUCH OF THE AREA WITH DENSE FOG REPORTED EARLIER IN SWEETWATER. WITH THE ADDITIONAL MOISTURE ON THE GROUND FROM THUNDERSTORMS OVERNIGHT...FOG MAY CONTINUE THROUGH THE MORNING HOURS. OVERNIGHT...DRY AIR WILL QUICKLY MOVE IN BEHIND THE THUNDERSTORMS AFTER MIDNIGHT...DECREASING RAIN CHANCES AFTER MIDNIGHT... ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA. SURFACE WINDS WILL TURN TO THE WEST BY SUNRISE. LONG TERM... FOR MONDAY...DRY AIR AT THE SURFACE WILL COMBINE WITH STRONG WEST TO SOUTHWEST WINDS TO RESULT IN CONDITIONS APPROACHING OR EXCEEDING RED FLAG CRITERIA. WITH THE STRONG WINDS...SOME BLOWING DUST WILL ALSO BE POSSIBLE ACROSS THE AREA. A COLD FRONT WILL MOVE SOUTH THROUGH WEST CENTRAL TEXAS SUNDAY NIGHT...DROPPING TEMPERATURE TO BELOW NORMAL VALUES FOR MUCH OF NEXT WEEK WITH DRY WEATHER. TEMPERATURES WILL TRY TO REBOUND TO NEAR NORMAL VALUES BY NEXT WEEKEND. && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 8 AM SUNDAY FOR THE FOLLOWING ZONES: CONCHO...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA... SCHLEICHER...AND SUTTON. FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, Mar 19, 4:59 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 459 AM CST SUN MAR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 459 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM THIS MORNING FOR EASTERN PARTS OF THE NORTHERN EDWARDS PLATEAU...THE NORTHWEST HILL COUNTRY...AND SOUTHERN HEARTLAND AREAS. OTHERWISE...THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE ENTIRE AREA. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH WILL COMBINE WITH DRY AIR AT THE SURFACE AND RESULT IN ELEVATED FIRE DANGER. RAPID FIRE GROWTH AND SPREAD WILL BE POSSIBLE ON MONDAY. IN ADDITION...BLOWING DUST WILL BE POSSIBLE WITH THESE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Mar 19, 1:19 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 119 AM CST SUN MAR 19 2006 TXZ072-073-077-078-154-168>170-190815- TOM GREEN TX-CONCHO TX-MCCULLOCH TX-SCHLEICHER TX-MENARD TX-MASON TX- KIMBLE TX-SUTTON TX- 119 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CST FOR TOM GREEN...CONCHO...MCCULLOCH...SCHLEICHER...MENARD...MASON...KIMBLE AND SUTTON COUNTIES... AT 114 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST OF MENARD TO 16 MILES NORTHEAST OF SONORA TO 5 MILES SOUTHEAST OF SONORA...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST OF MENARD TO 7 MILES SOUTHEAST OF ELDORADO TO 5 MILES SOUTHEAST OF SONORA...MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-190 NEAR THE SUTTON-MENARD COUNTY LINE AND THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 135 AM CST FORT MCKAVETT BY 140 AM CST MENARD BY 150 AM CST THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 155 AM CST I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 200 AM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 5:23 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 523 AM CST SUN MAR 19 2006 TXZ168-169-191230- MENARD TX-KIMBLE TX- 523 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CST FOR MENARD AND KIMBLE COUNTIES... AT 522 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF JUNCTION...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...HAIL UP TO 1/2 INCH...GUSTY WINDS OF 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. * THE STRONG THUNDERSTORM WILL BE NEAR... JUNCTION BY 530 AM CST NEAR THE KIMBLE-MENARD COUNTY LINE BY 545 AM CST THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 550 AM CST LONDON BY 555 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Mar 19, 6:23 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CST SUN MAR 19 2006 TXZ077-078-168-169-191330- SCHLEICHER TX-MENARD TX-KIMBLE TX-SUTTON TX- 623 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CST FOR SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES... AT 620 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ABOUT 27 MILES WEST OF JUNCTION... MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF HAIL UP TO 1/2 INCH...VERY HEAVY RAINFALL...WIND GUSTS NEAR 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. * THE STRONG THUNDERSTORM WILL BE NEAR... FORT MCKAVETT BY 640 AM CST US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:08 PM CST | Severe Thunderstorm Warning | SJT | Schleicher | 52 min |
| Mar 18, 9:27 PM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 48 min |
| Mar 18, 9:34 PM CST | Tornado Warning | SJT | Schleicher, Sutton | 26 min |
| Mar 18, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 46 min |
| Mar 18, 10:09 PM CST | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| Mar 18, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 52 min |
| Mar 19, 12:30 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 45 min |
| Mar 19, 1:39 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 23 min |
| Mar 19, 1:57 AM CST | Tornado Warning | SJT | Kimble, Menard | 48 min |
| Mar 19, 6:31 AM CST | Severe Thunderstorm Warning | SJT | Kimble | 44 min |
| Mar 19, 8:32 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 28 min |
| Mar 19, 10:36 AM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 24 min |
| Mar 19, 11:16 AM CST | Severe Thunderstorm Warning | SJT | Brown | 29 min |
| Mar 19, 12:37 PM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
| Mar 19, 4:26 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Mar 19, 5:06 PM CST | Tornado Warning | SJT | Crockett | 24 min |
| Mar 19, 5:19 PM CST | Severe Thunderstorm Warning | SJT | Irion | 41 min |
| Mar 19, 5:27 PM CST | Tornado Warning | SJT | Crockett, Schleicher | 33 min |
| Mar 19, 5:58 PM CST | Tornado Warning | SJT | Schleicher | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.